Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: ughhh (Zoloft + Depakote) g_g_g_unit

Posted by mtdewcmu on May 7, 2011, at 12:07:31

In reply to ughhh (Zoloft + Depakote), posted by g_g_g_unit on May 7, 2011, at 7:01:43

> I complained to my psychiatrist that I've been feeling more restless, anxious and agitated on Zoloft, and have also been have some movement problems (leg twitching, etc.), all at a relatively low dose of 25mg, which I've been taking for almost 3 weeks now.

I felt restless and agitated on Zoloft and it never went away. I was on it for several months.

If Prozac made you feel the same way, I would not bother anymore with either of them. Any of the other SSRIs should be less agitating than those two. Celexa or Lexapro would be a good one to try next.

>
> I have a referral to see a neurologist in 3 week's time due to the recurrence of movement problems I've been experiencing on ADs.

It seems kind of hasty to be sent to a neurologist for problems that only occur on medication. I would try at least one more AD before thinking of anything neurological, especially since Zoloft and Prozac are known to cause that sort of thing.

Unless your movement disorder is really stereotyped and indicative of some particular disease.

>
> Anyway, my psychiatrist a little opaque, but he prescribed me Depakote for what he termed something along the lines of "excess excitatory activity" after I mentioned that combining even small amounts of caffeine with the Zoloft would result in panic-like anxiety. He also said it, if nothing else, my reaction might provide useful information for the neurologist.

I'm pretty sure "excess excitatory activity" is a way to say essentially nothing while sounding jargony and important.

>
> Now, where I'm unclear is whether "excess excitatory activity" is code for some kind of potential mood instability. I know Zoloft has a reputation for causing anxiety, so found it weird I'd need to take a mood stabilizer just to tolerate it (as opposed to switching to a more sedating SSRI), but I also thought he might have a point - all my drug trials over the past year (Prozac, Clomipramine, Strattera, Dexedrine, etc.) have basically just resulted in increased agitation.

Going to a more sedating SSRI sounds like a perfectly logical thing to do. If you have not tried Lexapro, that would be my choice.

>
> Unfortunately, the three months I spent on Neurontin last year were horrid. I basically slept 15 hours a day and could barely piece a thought together the entire time. It *did* kill my anxiety, though.

That's a remarkably strong reaction.

>
> I was just beginning to feel a little smarter and more mentally energetic on the Zoloft, but now the Depakote has effectively nullified that. I've taken 100mg at night twice now and find that, strangely enough, it disturbs my sleep, resulting in more vivid dreaming and awakenings. So far, it does mute some of my anxiety, but at the expensive making me feel very .. stupid, and worsening my ADD.

I also started feeling better on Zoloft and it seemed promising, but the agitation made it impossible to continue. Celexa for me is almost like Zoloft without the agitation.

>
> Is there some kind of adjustment phase with Depakote? I know the dose I'm taking is small, but I seem to be especially sensitive to meds.

You've had some sensitive reactions, but not all the meds you reported trying have been good ones.


Not a doctor. Contact a doctor for medical advice.
20mg citalopram, 40mg d-amphetamine, 15mg mirtazapine, 300mg bupropion
dx: chronic MDD, probable ADHD (inattentive)


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:mtdewcmu thread:984764
URL: http://www.dr-bob.org/babble/20110502/msgs/984797.html